Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it normal to feel jittery and anxious after coming off carbimazole?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
Is it normal to feel jittery and anxious 2 weeks after coming off carbimazole. I have been on it for three years,
Posted Sun, 3 Nov 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 54 minutes later
Brief Answer:
it does not usually occur

Detailed Answer:
HI, thanks for using healthcare magic

This is not a normal reaction when this medication is discontinued though everyone reacts differently in response to and as a result of discontinuation of medication.

Carbimazole, as you would know, is used to treat hyperthyroidism. In terms of Graves disease, it is either used as short term treatment in preparation for radioactive iodine or surgery or to induce remission of the disease.

About 30% of persons with Graves will undergo remission after prolonged treatment with anti thyroid drugs such as carbimazole.

I mention this because though anxiety and jittery sensation are not common side effects of discontinuation of the drug, they are symptoms that can occur with increased level of thyroid hormone.

You may want to consider having your thyroid hormone levels assessed to see if they have remained normal.

I hope this helps ,feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor